MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY
Catalog Number PAPS3
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) using a penumbra engine canister (canister) and a penumbra engine (engine).During the procedure, it was reported that the engine did not aspirate properly and only one indicator light was illuminating.The canister was re-installed; however, no improvement was noted.Therefore, the canister was removed.The procedure was completed using a new canister and the same engine.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the canister lid was not properly sealed on the canister body.Conclusions: evaluation of the returned canister revealed that the canister lid was not properly sealed on its body.This damage likely contributed to the inability to aspirate properly during the procedure.The returned canister was covered with blood; therefore, functional testing could not be performed.Penumbra canisters are 100% visually inspected and functionally tested by the supplier.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10834812
Report Number3005168196-2020-01982
Device Sequence Number3274771
Product Code NRY
UDI-Device Identifier00814548019758
UDI-Public00814548019758
Combination Product (Y/N)Y
Initial Reporter CountrySZ
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPAPS3
Device Lot NumberS11654
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer12/03/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Date Report Sent to FDA01/01/2005